MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 7600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS XT 7600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6844461
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros alcohol (alc) results were obtained from a vitros creatinine kinase (ck) slide cartridge on a vitros xt 7600 integrated system.The assignable cause of the event is user error.The vitros operator loaded a vitros ck cartridge into slot 12 and the supply was scanned, however slot 12 did not show a barcode or an error reading the barcode.The vitros inventory manager registered that slot 12 was empty and the vitros ck cartridge was not inventoried.The operator of the vitros xt7600 system performed a manual load of a vitros alc cartridge, and when the slide supply load door presented slot 12 with what was registered as an empty slot, a vitros ck cartridge was already in the slot.The operator placed the vitros ck cartridge back into the supply in the same slot and then closed the door, which led the vitros inventory manager to interpret that the vitros alc slide cartridge had been manually loaded when it was not.Vdocs (onboard documentation) has this precaution for manual slide cartridge loading: -open the load door for the appropriate slide supply.If there is a slide cartridge in the slot, remove the cartridge.If the cartridge that you have removed is empty, discard the cartridge.If the cartridge contains microslides that can still be used on the system, load this cartridge in a later reagent management load session.Warning: during the manual load process, once you open the slide supply door, you must place the cartridge that you have identified in the "manually load cart" dialog into the presented slide supply slot.Failure to do so may result in tests being performed with slides from an incorrect cartridge, potentially leading to wrong patient results.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that higher than expected vitros alcohol (alc) results were obtained on two samples from the same patient and a quality control fluid using a vitros creatinine kinase (ck) slide cartridge that was misidentified as a vitros alc slide cartridge on a vitros xt 7600 integrated system.Patient sample 1: alc = >300 mg/dl, >600 mg/dl with 2x dilution patient sample 2: alc = >300 mg/dl, >600 mg/dl with 2x dilution biorad level 1: alc = >300 mg/dl versus baseline mean 48.2 mg/dl biorad level 2: alc = >300 mg/dl versus baseline mean 145.2 mg/dl assay results obtained from a slide cartridge (ck) other than the intended slide cartridge (alc) may lead to inappropriate physician action.The higher-than-expected vitros alc patient results were reported from the laboratory; however, a corrected report was later issued with a repeat vitros alc result of <10 mg/dl.The patient was admitted based on the higher-than-expected results; however.No treatment was stopped, started or altered during this timeframe and the patient was released upon the repeat testing.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS XT 7600 INTEGRATED SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23839425
Report Number1319681-2025-00059
Device Sequence Number13251480
Product Code JJE
UDI-Device Identifier10758750031610
UDI-Public(01)10758750031610
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6844461
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown